Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Two-scale methods for convex envelopes
HTML articles powered by AMS MathViewer

by Wenbo Li and Ricardo H. Nochetto HTML | PDF
Math. Comp. 91 (2022), 111-139 Request permission


We develop two-scale methods for computing the convex envelope of a continuous function over a convex domain in any dimension. This hinges on a fully nonlinear obstacle formulation (see A. M. Oberman [Proc. Amer. Math. Soc. 135 (2007), pp. 1689–1694]). We prove convergence and error estimates in the max norm. The proof utilizes a discrete comparison principle, a discrete barrier argument to deal with Dirichlet boundary values, and the property of flatness in one direction within the non-contact set. Our error analysis extends to a modified version of the finite difference wide stencil method provided by Oberman [Math. Models Methods Appl. Sci. 18 (2008), pp. 759–780].
Similar Articles
Additional Information
  • Wenbo Li
  • Affiliation: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996
  • ORCID: 0000-0002-6678-6857
  • Email:
  • Ricardo H. Nochetto
  • Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
  • MR Author ID: 131850
  • ORCID: 0000-0002-6678-6857
  • Email:
  • Received by editor(s): December 29, 2018
  • Received by editor(s) in revised form: February 25, 2019, and December 24, 2019
  • Published electronically: October 13, 2021
  • Additional Notes: Both authors were partially supported by the NSF Grant DMS -1411808. The first author was also partially supported by the Patrick and Marguerite Sung Fellowship in Mathematics
  • © Copyright 2021 American Mathematical Society
  • Journal: Math. Comp. 91 (2022), 111-139
  • MSC (2020): Primary 65N06, 65N12, 65N15, 65N30; Secondary 35J70, 35J87
  • DOI:
  • MathSciNet review: 4350534